Alert archive / California / Frost Advisories in 2018
Frost Advisory 21, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 18, 2018, 2:39 PM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Oct 19, 2018, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2018, 2:39 PM PDT (21:39 UTC)
- In effect from
- Oct 19, 2018, 1:00 AM PDT
- Expired
- Oct 19, 2018, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201 WWUS76 KEKA 182139 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 239 PM PDT Thu Oct 18 2018 CAZ102-104>106-110-111-191045- /O.NEW.KEKA.FR.Y.0021.181019T0800Z-181019T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Potter Valley, Willits, Leggett, Laytonville, and Covelo 239 PM PDT Thu Oct 18 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Friday. * LOW TEMPERATURES...low to mid 30s. * LOCATIONS INCLUDE...Gasquet...Garberville...Leggett... Laytonville...Willits...Covelo... * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
018 WWUS76 KEKA 190903 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 203 AM PDT Fri Oct 19 2018 CAZ102-104>106-110-111-191600- /O.CON.KEKA.FR.Y.0021.000000T0000Z-181019T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Potter Valley, Willits, Leggett, Laytonville, and Covelo 203 AM PDT Fri Oct 19 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Gasquet...Garberville...Leggett... Laytonville...Willits...Covelo... * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
676 WWUS76 KEKA 191602 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 902 AM PDT Fri Oct 19 2018 CAZ102-104>106-110-111-191715- /O.EXP.KEKA.FR.Y.0021.000000T0000Z-181019T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Potter Valley, Willits, Leggett, Laytonville, and Covelo 902 AM PDT Fri Oct 19 2018 ...FROST ADVISORY HAS EXPIRED... Temperatures reached the mid 30s in the coldest spots, but will continue to warm this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 18, 3:54 AM PDT, 10 hours 45 minutes earlier.
Area forecast discussion, Oct 18, 3:54 AM PDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
354 AM PDT Thu Oct 18 2018
.SYNOPSIS...Dry and mild afternoons accompanied by chilly nights
will persist through the week across interior northwest
California. Meanwhile, periods of low clouds and cooler afternoon
temperatures are expected along the coast. Otherwise, rain chances
are forecast to increase next week.
&&
.DISCUSSION...A blocked upper-air pattern will persist over the
west coast through the week. Above normal daytime highs are
generally expected for interior NW California due to the warming
associated with large scale subsidence. The dry air and clear
skies will also result in cool mornings for the interior valleys.
Frost is expected for some valley sites as the mercury dips into
the mid 30's during the early morning hours.
Widespread stratus offshore will keep coastal areas cool and
cloudy for the next day or so. The layer appeared to be shallow
early this morning, around 1000 to 1500 ft deep. Clearing to the
coastline is expected by late morning today. The clearing and
sunshine probably will not last long. Persistent northerlies
offshore along with a strong and low marine inversion will likely
result in more coastal stratus and fog this afternoon and
evening. Confidence that offshore flow will completely eradicate
the stratus on Friday is low.
Model guidance shows a pattern change taking place late this
weekend into early next week. A cold upper trough is forecast to
deepen over the Gulf of Alaska, which will aid in breaking down
the upper ridge and kicking out a cut-off low to our south. A
shortwave trough and associated surface frontal wave are then
forecast to move east across the PAC NW during Tuesday. This wave
appears to weaken considerably, though may yield some light
rain for mainly DeL Norte and northern Humboldt counties. Moist
westerly flow and associated frontal wave may result in another
bout of rain for Wednesday.
&&
.AVIATION...LIFR ceilings and visibilities are being reported at
coastal terminals yet again this morning due to marine stratus.
Stratus is much more prevalent across the coastal waters this
morning and penetrating further inland than yesterday. Since hardly
no clearing was observed yesterday odds are that coastal sites will
remain locked in stratus through the day again today. This will mean
that IFR/LIFR ceilings should remain at CEC and ACV through the day
today. Visibilities should increase late this morning into the
early afternoon before dropping back down to LIFR/IFR conditions
this evening. Across the interior yet another day of VFR
conditions and mostly clear skies except for patchy areas of smoke
from local prescribed burns and wildfires. /WCI
&&
.MARINE...Light northerly winds will continue through the end of
the weekend as weak high pressure remains over the eastern Pacific.
A long period northwesterly swell, long period southerly swell, and
northerly wind chop will create the total sea state through the end
of the weekend. The dominant wave group will be the westerly swell
which will peak at 7 feet at around 15 seconds this morning and then
gradually subside through the weekend. Next week as a system
approaches the coast, southerly winds will develop and another
northwesterly swell will begin to impact the waters. /WCI
&&
.FIRE WEATHER...issued 220 PM PDT Wed Oct 17 2018 . Warm
temperatures and low humidity values will persist across the
interior through the weekend. In addition, winds will occasionally
become gusty out of the east across exposed ridges, especially
from Thursday night through Saturday afternoon. Otherwise, winds
will be light and terrain driven over the valleys. In the extended
range, rain chances will increase next Tuesday and Wednesday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PDT this morning for CAZ102-104-106-
110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 18, 3:56 AM PDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 356 AM PDT Thu Oct 18 2018 CAZ101-103-107>109-112-113-191100- Coastal Del Norte-Northern Humboldt Coast-Northern Trinity- Southern Trinity-Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 356 AM PDT Thu Oct 18 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>106-110-111-191100- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 356 AM PDT Thu Oct 18 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.